MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION ULTRAVIT PROBE PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION ULTRAVIT PROBE PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751561
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that aspiration failure occurred during surgery.The procedure type was unknown.The condition of actuation and cutting was unknown.The procedure was completed by replacing the cassette with new one.There was no patient harm.
 
Additional Manufacturer Narrative
One opened probe was received for the report.However, the reported lot number was expired when the sample was received at the manufacturing site.Therefore, no product evaluation was performed due to the reported functional issue.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification (rfid) tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A sample was returned and the device history record review of the lot number obtained from the device¿s radio frequency identification (rfid) tag indicated the product was processed and released according to the product¿s acceptable criteria.However, when the sample was received at the manufacturing site it was determined that the device was beyond its expiry date; therefore, a root cause was unable to be determined.No specific action with regard to this complaint was taken by the manufacturing location because the complaint sample exceeded its expiration date when the sample was received at the manufacturing site.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION ULTRAVIT PROBE PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19496277
Report Number1644019-2024-01210
Device Sequence Number7870430
Product Code LRO
UDI-Device Identifier00380657515615
UDI-Public(01)00380657515615(17)240731(11)220829(10)1502WX(21)NA
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue Number8065751561
Device Lot Number1502WX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer09/19/2024
10/17/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date10/17/2024
11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM
Patient SexUnknown